Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 94, NWS San Angelo, TX

April 30, 2000Runnels County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 30, 2000, 7:43 PM CDT for Runnels County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 30, 2000, 7:43 PM CDT (00:43 UTC)
Expired
Apr 30, 2000, 8:30 PM CDT
In force
47 min
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Runnels County, TX

The radar

The San Angelo radar (KSJT), 71 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 8:00 PM CDTHail 1.5Benoit, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 4:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5297 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

393 
WUUS54 KSJT 010043
SVRSJT
TXC399-010130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
743 PM CDT SUN APR 30 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RUNNELS COUNTY IN WEST CENTRAL TEXAS

* UNTIL 830 PM CDT

* AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF BALLINGER...MOVING
  NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BENOIT AT 755 PM CDT

HAILSTONES AS LARGE AS QUARTERS ARE LIKELY WITH THIS STORM. MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY AWAY 
FROM WINDOWS.

LAT...LON 3175 10004 3159 9993 3168 9972 3200 9972

TEW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 7:06 PM CDT, 37 minutes earlier.

Area forecast discussion, Apr 30, 7:06 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
706 PM CDT SUN APR 30 2000

...TORNADO WATCH IS IN EFFECT FOR HASKELL AND THROCKMORTON COUNTIES UNTIL
1000PM...

HAVE UPDATED ZONES TO REFLECT TORNADO WATCH EXTENSION FOR THROCKMORTON AND
HASKELL COUNTIES.

.SJT...NONE.

15
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:59 PM CDTSevere Thunderstorm WarningSJTColeman76 min
Apr 30, 8:28 PM CDTSevere Thunderstorm WarningSJTRunnels, Tom Green62 min
Apr 30, 8:31 PM CDTTornado WarningSJTColeman44 min
Apr 30, 8:43 PM CDTSevere Thunderstorm WarningSJTCallahan32 min
Apr 30, 8:51 PM CDTSevere Thunderstorm WarningSJTCrockett59 min
Apr 30, 9:04 PM CDTTornado WarningSJTBrown41 min
Apr 30, 9:14 PM CDTSevere Thunderstorm WarningSJTColeman61 min
Apr 30, 9:17 PM CDTSevere Thunderstorm WarningSJTSchleicher73 min
Apr 30, 9:45 PM CDTSevere Thunderstorm WarningSJTBrown45 min
Apr 30, 11:20 PM CDTSevere Thunderstorm WarningSJTSutton40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.